Should he just quit cold turkey... how long would that take? Or should he lower the dose day by day... by how much? Can anyone please help us find answers
Hopefully he recognizes that he has a problem/addiction first of all. There are meds that can help through detox and withdrawal symptoms that can be prescribed by a doctor.
I would also suggest that he can not do this alone and needs to be in at least an out patient program with others to get the help he needs. If he could go into an inpatient program that would be even better but I know most insurance companies don't pay for that unfortunately.
There are groups in some church settings that are free and there are seminary psychologists that can also help if cost is a problem because addiction is a very serious disease and the chances that he will relapse are very high even with treatment.
Don't give up. Be a supporter but not an enabler. If he relapses, please know that is as common as someone who tries to stop smoking and he will need professional support for this. Some think that Methadone is the answer or Suboxone but personally I feel that is only changing one addiction for another and could possibly be more dangerous.
Depending on what he is addicted to and how much he uses, if he stopped cold turkey he could go into seizures so let a professional doctor help him, refer him to the proper treatment.
My prayers are with anyone going through this
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jun 2010 • 11 answers
Posted 12 Aug 2010 • 4 answers
Pregnancy - I am 28 weeks pregnant and take pain killers for my teeth so I can eat if I quit will it
Posted 23 Sep 2011 • 2 answers
Posted 26 Jan 2013 • 3 answers
Posted 19 days ago • 0 answers